Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 3, 2015, 2:39 PM EDT for Dawson County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2015, 2:39 PM EDT (18:39 UTC)
- Expired
- Sep 3, 2015, 3:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
County Dawson County, GA
The radar
The Atlanta radar (KFFC), 126 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
761
WWUS82 KFFC 031839
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EDT THU SEP 3 2015
GAZ014-031915-
DAWSON GA-
239 PM EDT THU SEP 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR DAWSON COUNTY UNTIL 315 PM EDT...
AT 239 PM EDT...A STRONG THUNDERSTORM WAS OVER DAWSONVILLE...MOVING
SOUTHEAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DAWSONVILLE...DOUGHERTY...MCKEE...JUNO AND SILVER CITY.
LAT...LON 3447 8411 3447 8410 3446 8410 3442 8399
3441 8398 3433 8400 3433 8418 3438 8426
3454 8419
TIME...MOT...LOC 1839Z 296DEG 13KT 3442 8413
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 3, 1:53 PM EDT, 46 minutes earlier.
Area forecast discussion, Sep 3, 1:53 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 153 PM EDT THU SEP 3 2015 .PREV DISCUSSION... /ISSUED 655 AM EDT THU SEP 3 2015/ PREV DISCUSSION... /ISSUED 328 AM EDT THU SEP 3 2015/ SHORT TERM /TODAY THROUGH FRIDAY/... MODELS SIMILAR WITH THE UPPER RIDGE ACROSS THE WESTERN ATLANTIC... FL AND THE GULF OF MEXICO WEAKENING. THIS ALLOWS FOR A WEAK UPPER LEVEL TROUGH TO MOVE TO THE SE U.S. WITH A COUPLE OF SHORT WAVES EMBEDDED. SOME DEEPER MOISTURE INCREASES AS WELL BUT FORECAST INSTABILITY IS WEAK SO SHOWER AND THUNDERSTORM POTENTIAL IS KINDA LOW IN THE 20-30 PERCENT RANGE. IF MORE INSTABILITY CAN BE GENERATED... MORE SHOWERS AND STORMS WILL BE POSSIBLE AND THIS WILL NEED TO BE MONITORED. SHOWER AND THUNDERSTORM POTENTIAL IS EXPECTED TO DIMINISH THURSDAY EVENING. SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE ON FRIDAY...MAINLY FOR THE AFTERNOON WITH WEAK NNW FLOW ALOFT OVER THE AREA AND A SURFACE TROUGH ACROSS CENTRAL GA. OVERALL FORECAST INSTABILITY IS STILL WEAK. FORECAST HIGH TEMPERATURES RUNNING NEAR TO 4 DEGREES ABOVE NORMAL TODAY AND ABOUT 3-5 DEGREES ABOVE NORMAL FOR FRIDAY. FORECAST LOW TEMPERATURES RUNNING SLIGHTLY ABOVE NORMAL TONIGHT. BDL LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... UPPER LOW/TROUGH REMAINS ACROSS THE SE US THROUGH THE WEEKEND. THE GFS HAS THE TROUGH SHIFTING SOUTHWARD DURING EARLY/MIDDLE NEXT WEEK WHILE THE ECMWF DAMPENS THE TROUGH OUT TEMPORARILY AND GOING TOWARDS A MORE ZONAL FLOW PATTERN. AT THE SURFACE...A PRETTY DECENT WEDGE WILL BUILD IN FROM THE NORTHEAST FOR MUCH OF THE WEEKEND. THE WEDGE WILL LEAD TO CLOUDIER SKIES...SLIGHTLY COOLER THAN NORMAL AFTERNOON HIGHS AND HIGH CHANCE POPS. THE WEDGE DOES LOOK TO ERODE LATE MONDAY INTO TUESDAY. MODELS ARE PROGGING A FRONT TO APPROACH FROM THE NORTH LATE IN THE WEEK. NLISTEMAA && .AVIATION... 18Z UPDATE... VFR CONDITIONS ACROSS THE AREA FOR NOW BUT SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS NORTH GA AS WELL. THESE STORMS SHOULD STAY MAINLY NORTH OF THE TAF SITES BUT RYY AND PDK MAY BE AFFECTED. PUT A TEMPO IN ALL OF THE ATL AREA TAFS JUST TO BE ON THE SAFE SIDE BUT HAVE MEDIUM CONFIDENCE THAT THEY WILL AFFECT ATL AT ALL. WINDS ARE OUT OF THE NW AND STAY THERE THROUGH TONIGHT. WILL SEE WINDS SHIFT TO THE NE JUST AFTER SUNRISE FRIDAY. WIND SPEEDS WILL STAY 10KT OR LESS. //ATL CONFIDENCE...18Z UPDATE... CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 91 70 93 70 / 20 20 30 30 ATLANTA 90 72 91 72 / 30 20 30 20 BLAIRSVILLE 86 64 86 65 / 30 10 50 30 CARTERSVILLE 90 68 92 69 / 30 10 30 10 COLUMBUS 91 73 93 74 / 30 20 20 10 GAINESVILLE 88 70 89 70 / 30 20 30 30 MACON 90 70 92 71 / 20 20 30 20 ROME 90 68 92 69 / 20 10 20 10 PEACHTREE CITY 90 69 91 69 / 30 20 30 10 VIDALIA 91 73 92 73 / 20 20 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....17 AVIATION...01
Hazardous weather outlook, Sep 3, 2:15 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 215 PM EDT THU SEP 3 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041815- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 215 PM EDT THU SEP 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA. A FEW STORMS COULD BECOME STRONG TO SEVERE WITH THE CAPABILITY OF PRODUCING STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE AREA THIS WEEKEND AND LINGER INTO EARLY NEXT WEEK. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGEST STORMS DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 3, 1:57 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
157 PM EDT THU SEP 3 2015
GAZ032-033-031830-
COBB GA-NORTH FULTON GA-
157 PM EDT THU SEP 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COBB AND NORTHERN
NORTH FULTON COUNTIES UNTIL 230 PM EDT...
AT 156 PM EDT...A STRONG THUNDERSTORM WAS NEAR MARIETTA...MOVING
NORTH AT 10 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MARIETTA...SANDY SPRINGS...ROSWELL...ALPHARETTA...SMYRNA...
KENNESAW...ACWORTH...FAIR OAKS...WHITE WATER PARK...MOUNT BETHEL...
KENNESAW STATE UNIVERSITY...JIM R MILLER PARK...SWEAT MOUNTAIN...
SANDY PLAINS AND DOBBINS AIR RESERVE BASE.
LAT...LON 3408 8456 3407 8442 3411 8442 3411 8440
3412 8439 3412 8437 3414 8436 3415 8431
3393 8439 3387 8459 3405 8466
TIME...MOT...LOC 1756Z 170DEG 7KT 3399 8451Special weather statement, Sep 3, 2:20 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 PM EDT THU SEP 3 2015
GAZ020-021-031845-
BARTOW GA-CHEROKEE GA-
220 PM EDT THU SEP 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARTOW AND WESTERN
CHEROKEE COUNTIES UNTIL 245 PM EDT...
AT 220 PM EDT...A STRONG THUNDERSTORM WAS NEAR WHITE...OR 7 MILES
NORTHEAST OF CARTERSVILLE...MOVING SOUTHWEST AT 10 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARTERSVILLE...EMERSON...WHITE...RED TOP MOUNTAIN STATE PARK AND
SUTALLEE.
LAT...LON 3419 8493 3433 8467 3423 8456 3408 8474
TIME...MOT...LOC 1820Z 056DEG 7KT 3422 8469Special weather statement, Sep 3, 2:33 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
233 PM EDT THU SEP 3 2015
GAZ031-032-031900-
COBB GA-PAULDING GA-
233 PM EDT THU SEP 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR COBB AND SOUTHEASTERN PAULDING
COUNTIES UNTIL 300 PM EDT...
AT 232 PM EDT...A STRONG THUNDERSTORM WAS OVER MARIETTA. THIS STORM
WAS NEARLY STATIONARY.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MARIETTA...SMYRNA...KENNESAW...POWDER SPRINGS...AUSTELL...HIRAM...
FAIR OAKS...LITHIA SPRINGS...WHITE WATER PARK...DUE WEST...MOUNT
BETHEL...KENNESAW STATE UNIVERSITY...JIM R MILLER PARK...SANDY
PLAINS...LOST MOUNTAIN PARK...DOBBINS AIR RESERVE BASE...MABLETON AND
VININGS.
LAT...LON 3406 8457 3397 8439 3391 8445 3390 8445
3374 8458 3380 8462 3380 8466 3389 8477
TIME...MOT...LOC 1832Z 056DEG 4KT 3395 8454Special weather statement, Sep 3, 2:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EDT THU SEP 3 2015
GAZ014-031915-
DAWSON GA-
239 PM EDT THU SEP 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR DAWSON COUNTY UNTIL 315 PM EDT...
AT 239 PM EDT...A STRONG THUNDERSTORM WAS OVER DAWSONVILLE...MOVING
SOUTHEAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DAWSONVILLE...DOUGHERTY...MCKEE...JUNO AND SILVER CITY.
LAT...LON 3447 8411 3447 8410 3446 8410 3442 8399
3441 8398 3433 8400 3433 8418 3438 8426
3454 8419
TIME...MOT...LOC 1839Z 296DEG 13KT 3442 8413The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 1:57 PM EDT | Special Weather Statement | FFC | Cobb | 33 min |
| Sep 3, 2:02 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 28 min |
| Sep 3, 2:20 PM EDT | Special Weather Statement | FFC | Bartow | 25 min |
| Sep 3, 2:33 PM EDT | Special Weather Statement | FFC | Cobb | 27 min |
| Sep 3, 3:00 PM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Sep 3, 3:05 PM EDT | Special Weather Statement | FFC | Cobb, Douglas, Paulding | 25 min |
| Sep 3, 3:15 PM EDT | Special Weather Statement | FFC | DeKalb | 30 min |
| Sep 3, 3:28 PM EDT | Special Weather Statement | FFC | Forsyth | 32 min |
| Sep 3, 3:32 PM EDT | Special Weather Statement | FFC | Douglas | 28 min |
| Sep 3, 3:43 PM EDT | Special Weather Statement | FFC | Polk | 32 min |
| Sep 3, 3:44 PM EDT | Special Weather Statement | FFC | Clayton | 31 min |
| Sep 3, 4:16 PM EDT | Severe Thunderstorm Warning | FFC | Fayette, Fulton | 26 min |
| Sep 3, 4:21 PM EDT | Special Weather Statement | FFC | Gwinnett | 24 min |
| Sep 3, 4:25 PM EDT | Special Weather Statement | FFC | Carroll | 50 min |
| Sep 3, 4:46 PM EDT | Special Weather Statement | FFC | Fayette | 29 min |
| Sep 3, 4:49 PM EDT | Special Weather Statement | FFC | Gwinnett | 26 min |
| Sep 3, 4:58 PM EDT | Special Weather Statement | FFC | Lamar | 47 min |
| Sep 3, 5:04 PM EDT | Special Weather Statement | FFC | Spalding | 26 min |
| Sep 3, 5:28 PM EDT | Special Weather Statement | FFC | Pickens | 32 min |
| Sep 3, 5:30 PM EDT | Special Weather Statement | FFC | Coweta | 30 min |
| Sep 3, 5:32 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether | 28 min |
| Sep 3, 5:41 PM EDT | Special Weather Statement | FFC | Pike | 34 min |
| Sep 3, 5:55 PM EDT | Special Weather Statement | FFC | Talbot | 35 min |
| Sep 3, 6:07 PM EDT | Special Weather Statement | FFC | Meriwether | 23 min |
| Sep 3, 6:36 PM EDT | Special Weather Statement | FFC | Heard | 24 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.